Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes inabilty to sleep even while on sleep inducing medication?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 338 Questions
My father 84 years old has been taking LArpose for 40 years now. Even 6 mg dose does not put him to sound sleep. How to ensure sleep
Posted Sun, 29 Dec 2013 in Mental Health
Answered by Dr. Maruti Karale 29 minutes later
Brief Answer: needs evaluation and change in medicine Detailed Answer: Hi! Some patients become dependent on sedatives to induce sleep and later on need more higher doses for inducing sleep. Lot of other medical problems also interfere with sleep like electrolyte imbalance, high blood sugar, high creatinine, sepsis, thyroid disorders, etc. I would urge him to consult his treating doctor who can evaluate him and exclude associated conditions. If all other parameters are fine, other sedative hypnotics can be added for better results. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor